Connect with others who understand.

sign up log in
About MyParkinsonsTeam
Real members of MyParkinsonsTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Azilect

Azilect

I'm reading the side effects of Azilect and I am doubting taking it. Can anybody tell me if you suffer side effects? Thanks for the information you can share.

A MyParkinsonsTeam Member said:

I have been taking Azilect for 2 years. In Nov of 2018, diarrhea started and a couple of days later, abdominal pain/discomfort. After about 2 months of this, I visited my MD. She did blood and fecal work, but nothing was found. I was given antibiotics anyways, and they seemed to help but a week or so later, the pain and diarrhea returned. Eventually, the diarrhea stopped but the pain did not. I had an x-ray, a scan, an ultrasound, but all was normal. I was referred to a gastroenterologist who performed a gastroscopy and a colonoscopy, but again, all was normal. Finally, I had surgery to remove my gall bladder, but I still have the abdominal pain. The pain/discomfort is across my upper abdomen. Sometimes, it is just on the left side, sometimes, just on the right and sometimes just in the middle. I now believe, this is a side effect of Azilect which can cause stomach/abdominal problems. Everything else has been ruled out. I have taken up a stretching program which focuses on my abdomen and this really helps. Now, even though, the discomfort is still there, I am not focused on it like before. I do not want to stop the Azilect as I believe it has stopped the progression of my PD. I have been on leva/carbadopa for 3 years and the dosage which is very low--100mg 3 times per day. I take no other drugs for PD. Also, I do get the occasional headache which I attribute to Azilect

posted over 1 year ago
A MyParkinsonsTeam Member said:

I didn’t think I experience side effects from Azilect which was the first medication I was prescribed in 2007. My neurologist told me he didn’t think it worked that well but that his colleagues did so we would try it. Nothing happened noticeably at first but when my tremor began to be so evident and difficult at work I was giving a series of meds including Mirapex neupro amantadine and finally was started on Sinemet . With the exception of amantadine (which caused tachycardia), I experienced sleepiness with every one of them. I felt zoned out.I was going to sleep at stoplights. I felt removed from society. Finally after several years on sentiment, and sentiment Sr It occurred to me that maybe the reason I was feeling sleepy was that the outlet was combining some now with the other drugs to make me sleepy. I told my doctor I wanted to get off Azilect and he helped me taper it off. I felt more like myself for the first time in years. Sinemet is another topic, but let me say that I am sensitive to most meds. I hope you find something that helps.

edited, originally posted over 1 year ago
A MyParkinsonsTeam Member said:

I have been on Azilect for 12 years and am very thankful for it. It has really slowed the progression of my PD!

posted over 1 year ago
A MyParkinsonsTeam Member said:

I take carbidopa-levodopa four times a day for symptoms. It works well and I have had minimal side effects.

I take Azilect to slow progression and have had little progression and no side effects. If you are recently diagnosed, I strongly recommend Azilect (or generic Rasagiline).

posted over 1 year ago
A MyParkinsonsTeam Member said:

I’ve been on Azilect for 5+ years with no tremors, side effects etc. started with 0.5mg day in the morning with 4 daily does of carb levedopa (100/25) Spread throughout day. In 2weeks, upped Azilect to 1.0mg/day. Over past 5 years carblevodopa have increased to 6 doses a day from 3-4 doses. Take 4 regular pills and 2 extended release tablets. Exercise every day...every day 😀

posted over 1 year ago
Already a Member? Log in